Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 9:24 AM CDT for Fillmore County, Houston County, Winona County, Minnesota; La Crosse County, Wisconsin. It was in force for 51 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 9:24 AM CDT (14:24 UTC)
- Expired
- Apr 12, 2014, 10:15 AM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fillmore County, MN, Houston County, MN, Winona County, MN, La Crosse County, WI
The radar
The La Crosse radar (KARX), 31 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:30 AM CDT | TSTM WND GST 50 | Onalaska, WI | 45-50 MPH WIND GUSTS. |
| Apr 12, 9:31 AM CDT | TSTM WND GST 52 | 4 Nnw La Crosse, WI | MEASURED BY ASOS |
| Apr 12, 9:35 AM CDT | HAIL 1 | Rushford, MN | RELAYED THROUGH KTTC |
| Apr 12, 9:37 AM CDT | TSTM WND GST 70 | 3 N Mound Prairie, MN | 1 TO 2 MILES WEST OF THE WXOW TV TOWERS. |
| Apr 12, 9:41 AM CDT | TSTM WND GST 43 | 3 E La Crosse, WI | |
| Apr 12, 9:48 AM CDT | HAIL 0.5 | Houston, MN | SLIGHTLY SMALLER THAN DIMES. |
| Apr 12, 9:49 AM CDT | HAIL 1 | Nodine, MN | NICKEL TO QUARTER SIZED HAIL. |
| Apr 12, 10:00 AM CDT | HAIL 1 | La Crosse, WI | FALLING AT CITY HALL. |
| Apr 12, 10:07 AM CDT | HAIL 0.75 | 3 E La Crosse, WI | FEW PENNY SIZED. MOSTLY 3/8 TO 1/2 INCH, NEARLY COVERED THE GROUND AT THE ARX WEATHER OFFICE. |
| Apr 12, 10:07 AM CDT | HAIL 1 | La Crosse, WI | AT WKBT STUDIO IN DOWNTOWN LA CROSSE. |
| Apr 12, 10:10 AM CDT | HAIL 0.5 | La Crosse, WI | LOTS OF SMALL HAIL. ROADS BECAME SLIPPERY DUE TO HAIL ACCUMULATIONS. HAIL DOWNPOUR LASTED APPROX. 7 MINUTES. |
| Apr 12, 10:13 AM CDT | HAIL 0.88 | 2 Sse La Crosse, WI | HAIL UP TO NICKEL SIZE COVERED THE GROUND NEAR ERICKSON POOL ON SOUTH SIDE OF LA CROSSE. |
| Apr 12, 10:13 AM CDT | HAIL 0.88 | Barre Mills, WI | |
| Apr 12, 10:14 AM CDT | TSTM WND GST 50 | 2 S La Crosse, WI | 45-50 MPH WIND GUSTS. PEA TO DIME SIZED HAIL AS WELL. |
| Apr 12, 10:23 AM CDT | HAIL 0.25 | Hart, MN | LOTS OF SMALL HAIL...MAKING DRIVING DIFFICULT ALONG INTERSTATE 90. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WUUS53 KARX 121424
SVRARX
MNC045-055-169-WIC063-121515-
/O.NEW.KARX.SV.W.0002.140412T1424Z-140412T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
924 AM CDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
NORTHERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
SOUTHERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
SOUTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 1015 AM CDT
* AT 924 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUSHFORD...
OR 16 MILES NORTHEAST OF PRESTON...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HOUSTON AROUND 935 AM CDT.
LA CRESCENT...HOKAH AND DAKOTA AROUND 950 AM CDT.
LA CROSSE...ONALASKA AND FRENCH ISLAND AROUND 955 AM CDT.
WEST SALEM AROUND 1000 AM CDT.
BANGOR AROUND 1005 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEWBURG
CORNERS...PETERSON...DRESBACH...MOUND PRAIRIE...NODINE...PERKINS...
BRATSBERG...WITOKA...COUNTY 9 AND SATHER VALLEY ROAD AND I 90 EXIT
275.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4395 9202 4390 9091 4373 9091 4372 9201
TIME...MOT...LOC 1424Z 268DEG 50KT 4380 9180
HAIL...1.00IN
WIND...60MPH
$$
HALBACH3 follow-up statements
120
WWUS53 KARX 121437
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
937 AM CDT SAT APR 12 2014
MNC045-121447-
/O.CAN.KARX.SV.W.0002.000000T0000Z-140412T1515Z/
FILLMORE MN-
937 AM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FILLMORE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4390 9091 4373 9091 4373 9173 4393 9167
TIME...MOT...LOC 1437Z 268DEG 50KT 4381 9155
$$
MNC055-169-WIC063-121515-
/O.CON.KARX.SV.W.0002.000000T0000Z-140412T1515Z/
HOUSTON MN-WINONA MN-LA CROSSE WI-
937 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHERN HOUSTON...SOUTHEASTERN WINONA AND SOUTHERN LA CROSSE
COUNTIES...
AT 937 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOUSTON...OR
12 MILES NORTH OF CALEDONIA...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WINDS WERE REPORTED NEAR
LA CROSSE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
DAKOTA AROUND 945 AM CDT.
LA CRESCENT...FRENCH ISLAND AND HOKAH AROUND 950 AM CDT.
LA CROSSE AND ONALASKA AROUND 955 AM CDT.
WEST SALEM AROUND 1000 AM CDT.
BANGOR AROUND 1005 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEWBURG
CORNERS...DRESBACH...MOUND PRAIRIE...NODINE...PERKINS...COUNTY 9 AND
SATHER VALLEY ROAD...I 90 EXIT 275...I 90 EXIT 15...HIGHWAYS 14 61
AND COUNTY M M AND VETERANS MEMORIAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4390 9091 4373 9091 4373 9173 4393 9167
TIME...MOT...LOC 1437Z 268DEG 50KT 4381 9155
HAIL...1.00IN
WIND...60MPH
$$
HALBACH782
WWUS53 KARX 121444
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
944 AM CDT SAT APR 12 2014
MNC055-169-WIC063-121515-
/O.CON.KARX.SV.W.0002.000000T0000Z-140412T1515Z/
HOUSTON MN-WINONA MN-LA CROSSE WI-
944 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHERN HOUSTON...SOUTHEASTERN WINONA AND SOUTHERN LA CROSSE
COUNTIES...
AT 943 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOKAH...OR
NEAR LA CRESCENT...MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 940 AM REPORTED 70 MPH WINDS
NEAR MOUND PRAIRIE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
FRENCH ISLAND AROUND 950 AM CDT.
LA CROSSE AROUND 955 AM CDT.
WEST SALEM AROUND 1000 AM CDT.
BANGOR AROUND 1005 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEWBURG
CORNERS...DRESBACH...MOUND PRAIRIE...NODINE...PERKINS...COUNTY 9 AND
SATHER VALLEY ROAD...I 90 EXIT 275...I 90 EXIT 15...HIGHWAYS 14 61
AND COUNTY M M AND VETERANS MEMORIAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4390 9091 4373 9091 4373 9173 4393 9167
TIME...MOT...LOC 1443Z 268DEG 51KT 4380 9141
HAIL...1.00IN
WIND...70MPH
$$
HALBACH708
WWUS53 KARX 121501
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1001 AM CDT SAT APR 12 2014
MNC055-169-WIC063-121515-
/O.CON.KARX.SV.W.0002.000000T0000Z-140412T1515Z/
HOUSTON MN-WINONA MN-LA CROSSE WI-
1001 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHERN HOUSTON...SOUTHEASTERN WINONA AND SOUTHERN LA CROSSE
COUNTIES...
AT 1000 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA CROSSE...
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 1000 AM...QUARTER SIZED HAIL
WAS REPORTED IN LA CROSSE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BANGOR AROUND 1010 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEWBURG
CORNERS...DRESBACH...MOUND PRAIRIE...NODINE...PERKINS...COUNTY 9 AND
SATHER VALLEY ROAD...AND COUNTY M M AND VETERANS MEMORIAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4390 9091 4373 9091 4373 9173 4393 9167
TIME...MOT...LOC 1500Z 265DEG 47KT 4383 9114
HAIL...1.00IN
WIND...60MPH
$$
HALBACHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:36 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 12, 6:36 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 636 AM CDT SAT APR 12 2014 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 316 AM CDT SAT APR 12 2014 THE MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES THROUGH THE PERIOD. WATER VAPOR SATELLITE THIS MORNING SHOWS A SHORT WAVE TROUGH MOVING ACROSS THE DAKOTAS. REGIONAL RADARS SHOW AN AREA OF SHOWERS OUT AHEAD OF THE WAVE ACROSS NORTHERN MINNESOTA WITH A SMALLER AREA OVER SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. THE 12.05Z HRRR SEEMS TO HAVE A GOOD IDEA ABOUT THE ONGOING ACTIVITY...ALTHOUGH IT MAY BE A LITTLE UNDERDONE WITH THE ACTION AROUND OVER NORTHWEST IOWA. THE GENERAL TREND OF THE HRRR AND THE 12.00Z HI-RES ARW IS TO MOVE THE ACTIVITY ALMOST STRAIGHT EAST AS THE SHORT WAVE TROUGH MOVES ACROSS MINNESOTA AND NORTHERN WISCONSIN. HAVE TRENDED THE RAIN CHANCES FOR THIS MORNING TOWARD THESE MESO MODELS WITH THE HIGHEST CHANCES ACROSS THE NORTHERN SECTIONS CLOSER TO THE SHORT WAVE TROUGH WITH AT LEAST AT 30 TO 40 PERCENT CHANCE ACROSS THE SOUTH. ONCE THIS ACTIVITY MOVES BY...THERE SHOULD BE A LULL IN THE ACTIVITY AS THE REGION GETS IN BETWEEN SHORT WAVE TROUGHS FOR A WHILE EARLY THIS AFTERNOON. THE NEXT SHORT WAVE THROUGH WILL THEN START TO APPROACH FROM THE SOUTHWEST FOR LATE THIS AFTERNOON AND MOVE ACROSS THE REGION THIS EVENING. THIS WAVE WILL BRING THE NEXT ROUND OF FORCING PRODUCING SOME WEAK PV ADVECTION IN THE 500-300 MB LAYER. THE LOW LEVEL JET WILL INCREASE AHEAD OF THIS WAVE WITH THE NOSE OF THE 850 MB MOISTURE TRANSPORT EXPECTED TO BE OVER EASTERN IOWA AND INTO THE WEAK FRONT THAT GETS PUSHED INTO THE AREA BY THIS MORNING/S ACTIVITY. THE 12.00Z NAM SHOWS THE WARM AIR ADVECTION AHEAD OF THE WAVE PRODUCING BETWEEN 2 AND 6 UBAR/S OF UP GLIDE INTO AND OVER THIS FRONT. THE HI-RES ARW SHOWS A LINE OF CONVECTION FIRING UP DURING THE LATE AFTERNOON AND EVENING ALONG THE FRONT OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA. STILL SOME UNCERTAINTY ON HOW MUCH MOISTURE WILL RETURN TO THE AREA AND THUS THE AMOUNT OF CAPE THAT WILL BE AVAILABLE. HOWEVER...EXPECT THAT THERE WILL BE ENOUGH CAPE TO SUPPORT STORMS AND EVEN THE POSSIBILITY OF SOME SEVERE AS THERE WILL BE AMPLE SHEAR IN PLACE WITH THE NAM SUGGESTING BETWEEN 50 AND 60 KNOTS IN THE 0-6KM LAYER. APPEARS LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT WITH THE BEST LOW LEVEL HELICITY EXPECTED TO REMAIN WELL SOUTH OF THE AREA. ANOTHER LULL IN THE ACTIVITY IS THEN EXPECTED TO OCCUR DURING THE OVERNIGHT HOURS UNTIL YET ANOTHER SHORT WAVE TROUGH COMES IN FROM THE SOUTHWEST. THIS WAVE WILL COME ACROSS THE REGION SUNDAY AND THE MODELS HAVE REMAINED CONSISTENT IN SHOWING THIS TO THE BE THE STRONGEST OF ALL THE WAVES. IN ADDITION TO THE FORCING FROM THE WAVE ITSELF...IT APPEARS THERE WILL BE SOME JET DYNAMICS WITH THE POSSIBILITY OF BEING IN THE LEFT EXIT REGION OF THE JET COMING IN WITH THE WAVE AND THE RIGHT ENTRANCE REGION OF THE NORTHERN STREAM JET AXIS MOVING ALONG THE CANADIAN BORDER. WEAK TO MODERATE FRONTOGENESIS SHOULD OCCUR IN THE 1000-500 MB LAYER ACROSS MAINLY THE SOUTHERN PARTS OF THE AREA WITH THE SLOW MOVING FRONTAL BOUNDARY STILL IN THE VICINITY. ANOTHER ROUND OF 2 TO 6 UBAR/S OF ISENTROPIC UP GLIDE SHOULD OCCUR ON THE 295K SURFACE INTO AND OVER THE FRONT. THIS PERIOD OF STRONG FORCING IS EXPECTED TO PRODUCE WIDESPREAD RAINS FOR MOST OF THE REGION...ESPECIALLY SUNDAY AFTERNOON AND WILL SHOW 75 TO 100 PERCENT RAIN CHANCES ROUGHLY ALONG AND SOUTH OF INTERSTATE 90. THE HIGH PRECIPITATION CHANCES WILL CONTINUE INTO SUNDAY EVENING ACROSS THE EASTERN PARTS OF THE AREA...BUT WILL START TO DIMINISH FOR THE REST OF THE AREA AS THE SHORT WAVE TROUGH AND FORCING STARTS TO MOVE PAST WITH THE POSSIBILITY OF THE PRECIPITATION ENDING LATE SUNDAY NIGHT ACROSS THE FAR WEST. THERE STILL LOOKS TO BE ENOUGH COLD AIR THAT COMES IN AT THE END OF THE PRECIPITATION CHANCES FOR A CHANGE OVER TO SOME LIGHT SNOW. ANY ACCUMULATIONS SHOULD BE LIMITED TO THE SOUTHEAST PARTS OF THE AREA WITH AMOUNTS LESS THAN A HALF INCH. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 316 AM CDT SAT APR 12 2014 THE MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS FOR THE MIDDLE AND END OF THE UP COMING WEEK. ALL OF THE MODELS SHOW ENERGY MOVING ON TO THE SOUTHWEST CANADIAN SHORE FROM THE PACIFIC TUESDAY. THE 12.00Z ECMWF THEN TAKES THIS WAVE EAST IN A NEARLY ZONAL FLOW. THE 12.00Z GFS AND THE GEM SHOW THIS WAVE MOVING SOUTHEAST AND FORMING AN UPPER LEVEL LOW OVER THE CENTRAL ROCKIES BY WEDNESDAY NIGHT WITH THE GFS CLOSING THIS LOW OFF WHILE THE GEM KEEPS IT AS AN OPEN SYSTEM. ALL THE MODELS THEN SHOW THIS SYSTEM COMING ACROSS THE CENTRAL PART OF THE COUNTY THURSDAY THROUGH FRIDAY...WHICH IS GOOD TIMING CONSIDERING THE DIFFERENCES IN STRENGTH. FOR NOW...WILL STAY WITH THE MODEL CONSENSUS GRIDS WHICH PRIMARILY HAVE 20 TO 30 PERCENT PRECIPITATION CHANCES FOR WEDNESDAY THROUGH FRIDAY. UNFORTUNATELY...TEMPERATURES LOOK TO REMAIN BELOW NORMAL FOR NEXT WEEK WHICH WILL RESULT IN SNOW CHANCES AT NIGHT AND RAIN CHANCES DURING THE DAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 636 AM CDT SAT APR 12 2014 FAIRLY COMPLEX FORECAST SETTING UP FOR THE KRST/KLSE TAF SITES. CURRENTLY WATCHING A LARGE SHIELD OF SHRA/ISOLD T MOVING EAST ACROSS MN/IA INTO WESTERN WI. THIS WAS TAKING PLACE AHEAD OF A LOW PRESSURE SYSTEM OVER THE PLAINS AND A WARM FRONT HANGING AROUND THE I-80 CORRIDOR. LOOK FOR THIS BATCH OF SHRA/ISOLD T TO PUSH EAST INTO CENTRAL WI BY NOON. OTHERWISE...LOOKING FOR THE WARM FRONT TO MOVE UP TO NEAR THE MN/IA BORDER WITH KLSE/KRST TAF SITES REMAINING NORTH OF THE BOUNDARY TODAY. THIS WILL KEEP MAINLY VFR CLOUD COVER IN PLACE AS SHRA ACTIVITY TAPERS OFF BY 15-17Z. MAY HAVE TO WATCH FOR SOME MVFR AT KRST. SHRA/T EXPECTED TO REDEVELOP SOUTH OF THE TAF SITES LATER THIS AFTERNOON...THEN LASTING INTO TONIGHT. SOUTHEAST WINDS OF 10-15KT TO SWING OUT OF THE NORTH/NORTHEAST BY THIS EVENING AS THE FRONTAL BOUNDARY SAGS BACK TO THE SOUTH OVERNIGHT. COOLING IN THE BOUNDARY LAYER NORTH OF THIS FRONTAL BOUNDARY WILL ALLOW SOME MVFR CATEGORY CLOUDS TO FORM AT THE TAF SITES THROUGH THE OVERNIGHT HOURS. HAVE BKN025-030 GOING RIGHT NOW...BUT WILL KEEP AN EYE ON FOR POSSIBLY LOWER CIGS THAN THIS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...04 LONG TERM...04 AVIATION...DAS
Hazardous weather outlook, Apr 12, 5:32 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 532 AM CDT SAT APR 12 2014 IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-131100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- 532 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST TO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING. LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE 90. SMALL HAIL...GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER BOUT OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS WEEKEND. HOWEVER...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ029-030-WIZ054-055-061-131100- FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT- 532 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING. LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE LATE THIS AFTERNOON INTO THIS EVENING WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/04
In the hours before
Special weather statement, Apr 12, 7:09 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 709 AM CDT SAT APR 12 2014 MNZ094-121230- MOWER- 709 AM CDT SAT APR 12 2014 ...A STRONG THUNDERSTORM WILL AFFECT MOWER COUNTY... AT 706 AM CDT...A STRONG THUNDERSTORM WAS NEAR ROSE CREEK...OR NEAR AUSTIN...MOVING EAST AT 45 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED THROUGH 730 BY THIS STORM INCLUDE... AUSTIN...GRAND MEADOW...ADAMS...BROWNSDALE...ROSE CREEK...RAMSEY... LANSING...RACINE...MAYVILLE...DEXTER...AND MAPLEVIEW. DAS 90 EXIT 178B...RIVERBEND CAMPGROUND...I 90 EXIT 183...I 90 EXIT 181...I 90 EXIT 180...I 90 EXIT 179 AND INTERSTATE 90 AND COUNTY 1. LAT...LON 4353 9302 4377 9303 4383 9247 4357 9245 TIME...MOT...LOC 1206Z 253DEG 41KT 4366 9284 DAS
Local storm report, Apr 12, 7:35 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
735 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL AUSTIN 43.67N 92.97W
04/12/2014 M0.25 INCH MOWER MN LAW ENFORCEMENT
&&
DASSpecial weather statement, Apr 12, 8:27 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 AM CDT SAT APR 12 2014
MNZ079-086-087-121415-
OLMSTED-WABASHA-DODGE-
827 AM CDT SAT APR 12 2014
...A STRONG THUNDERSTORM WILL AFFECT OLMSTED...WABASHA AND DODGE
COUNTIES...
AT 827 AM CDT...A STRONG THUNDERSTORM WAS NEAR DODGE CENTER...MOVING
EAST AT 65 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...LAKE CITY...BYRON...DODGE CENTER...MANTORVILLE...PINE
ISLAND...KASSON...STEWARTVILLE...PLAINVIEW...EYOTA...HAYFIELD...
ORONOCO...ELGIN...MAZEPPA...WEST CONCORD...DOVER...CLAREMONT...
BLOOMING PRAIRIE...LAKE PEPIN AND MARION.
LAT...LON 4420 9305 4419 9255 4436 9255 4437 9244
4446 9242 4446 9225 4442 9212 4387 9209
4386 9305
TIME...MOT...LOC 1327Z 269DEG 55KT 4407 9285
HALBACHSpecial weather statement, Apr 12, 8:42 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 842 AM CDT SAT APR 12 2014 MNZ095-121415- FILLMORE- 842 AM CDT SAT APR 12 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FILLMORE COUNTY... AT 841 AM CDT...A STRONG THUNDERSTORM WAS OVER SPRING VALLEY...MOVING NORTHEAST AT 65 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRING VALLEY...PRESTON...CHATFIELD...LANESBORO...WYKOFF... FOUNTAIN...FILLMORE...WASHINGTON...PILOT MOUND...ARENDAHL... CARIMONA...OSTRANDER...WHALAN...ETNA...FORESTVILLE STATE PARK... ISINOURS...OLD BARN CAMPGROUND AND HAMILTON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4384 9245 4384 9190 4371 9191 4357 9245 TIME...MOT...LOC 1341Z 246DEG 56KT 4371 9238 HALBACH
Special weather statement, Apr 12, 9:04 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
904 AM CDT SAT APR 12 2014
MNZ088-WIZ032-033-121430-
WINONA-BUFFALO-TREMPEALEAU-
904 AM CDT SAT APR 12 2014
...A STRONG THUNDERSTORM WILL AFFECT WINONA...SOUTHWESTERN
TREMPEALEAU...AND SOUTHEASTERN BUFFALO COUNTIES...
AT 902 AM CDT...A STRONG THUNDERSTORM WAS OVER ROLLINGSTONE...OR 8
MILES WEST OF WINONA...MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WINONA AROUND 910 AM CDT.
TREMPEALEAU AND GALESVILLE AROUND 925 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE MISSISSIPPI RIVER
NEAR BUFFALO CITY...DODGE...LOCK AND DAM 5 AND 6...
WITOKA...WHITMAN...I 90 EXIT 252...MINNESOTA CITY...PERROT STATE
PARK AND BETHANY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4419 9201 4420 9186 4423 9189 4425 9189
4430 9193 4429 9130 4406 9131 4401 9135
4398 9132 4398 9142 4393 9137 4389 9205
TIME...MOT...LOC 1402Z 268DEG 50KT 4406 9182
HALBACHLocal storm report, Apr 12, 9:23 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
923 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND GST GALESVILLE 44.08N 91.36W
04/12/2014 M45 MPH TREMPEALEAU WI NWS EMPLOYEE
ALSO PEA SIZED HAIL
&&
RODSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:27 AM CDT | Special Weather Statement | ARX | Dodge, Olmsted, Wabasha | 48 min |
| Apr 12, 8:42 AM CDT | Special Weather Statement | ARX | Fillmore | 33 min |
| Apr 12, 9:04 AM CDT | Special Weather Statement | ARX | Winona | 26 min |
| Apr 12, 9:12 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 48 min |
| Apr 12, 9:54 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 51 min |
| Apr 12, 10:54 AM CDT | River Flood Warning | ARX | Wabasha | 6 days |
| Apr 12, 11:10 AM CDT | Areal Flood Advisory | ARX | Winona | 3 hr |
| Apr 12, 9:41 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, La Crosse, Monroe | 49 min |
| Apr 12, 10:28 AM CDT | Severe Thunderstorm Warning | ARX | Monroe | 32 min |
| Apr 12, 12:46 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 44 min |
| Apr 12, 1:35 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 55 min |
| Apr 12, 3:38 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 52 min |
| Apr 12, 4:05 PM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Juneau, Richland, Vernon | 70 min |
| Apr 12, 4:10 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 50 min |
| Apr 12, 4:14 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 46 min |
| Apr 12, 4:37 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 23 min |
| Apr 12, 6:07 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 83 min |
| Apr 12, 6:46 PM CDT | Special Weather Statement | ARX | Vernon | 44 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.